Certain medications may cause an electrolyte imbalance such as:
•Chemotherapy drugs (cisplatin)
•Diuretics (furosemide[Lasix] or bumetanide[Bumex])
•Antibiotics (amphotericin B);
What are some symptoms of electrolyte imbalance to look for?
As described, an electrolyte imbalance may create a number of symptoms. The symptoms of electrolyteimbalance are based on which of the electrolyte levels are affected.
•If your blood test results indicate an altered potassium, magnesium, sodium, or calcium
levels, you mayexperience muscle spasm, weakness, twitching, or convulsions.
•Blood test results showing low levels may lead to: irregular heartbeat, confusion, blood pressure
changes, nervous system or bone disorders.
•Blood test results showing high lev
els may lead to: weakness or twitching of the muscles, numbness,fatigue, irregular heartbeat and blood pressure changes.
Signs and symptoms of water imbalance:
Water deficit Water Excess
thirst headacheChange in urinary output:oliguria except in soluteexcess where polyruia is seenDrowsiness; apathy and lethargyweakness weaknessdisorientation disorientation
: flushed skin, scant body secretions,tongueappears dry and fissured; mucous membranes feel
“sticky”weight loss, increase temp, personality
changes, hallucinations, delirium, manic behavior,convulsions, coma
: weight gain, skin warm and moist, cramps,